Cymbalta and Weight Gain
In clinical studies on Cymbalta, weight gain was reported by at least 1 percent of people taking the medication. However, it is more typical for people to lose weight while taking Cymbalta. If you do notice weight gain during treatment, talk to your healthcare provider. He or she may recommend lifestyle changes, such as eating heart-healthy foods and exercising more, or may suggest switching to another medication.
Does Cymbalta Cause Weight Gain?Several side effects are possible with Cymbalta® (duloxetine hydrochloride), and weight gain does appear to be one of them. However, while weight gain is possible, weight loss is actually more common with this medication.
Understanding Side Effects and Clinical TrialsBefore medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and are then compared to a group of people not given the medicine. In these studies, the side effects are always carefully documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine.
Weight gain was reported as a frequent side effect of Cymbalta, occurring in at least 1 percent of people, although the exact percentage was not reported. However, it is more typical for people to lose a little weight while taking this drug.
Suggestions for Weight Gain With CymbaltaIf you are taking Cymbalta and weight gain becomes a problem, talk to your healthcare provider. He or she will do a physical exam to look for other causes of this, such as certain types of medical conditions. If the problem remains unexplained, your healthcare provider may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switch you to another medication.
(Click BMI Calculator to see if your weight is within a healthy range.)